Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 25, NWS Newport/Morehead City, NC

May 11, 2008Craven County, Jones County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at May 11, 2008, 6:48 PM EDT for Craven County, Jones County, Onslow County, North Carolina. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 6:48 PM EDT (22:48 UTC)
Expired
May 11, 2008, 7:30 PM EDT
In force
42 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Craven County, NC, Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 21 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 6:57 PM EDTTORNADOBelgrade, NC*** 6 INJ *** EF2 RATING. DAMAGE PATH APPROXIMATELY 6 MILES FROM BELGRADE TO SOUTH OF MAYSVILLE AND INTO THE CROATAN FOREST. DAMAGE WIDTH 200 YDS.
May 11, 6:57 PM EDTTORNADOSe Maysville, NC
May 11, 7:28 PM EDTTORNADO2 S Belgrade, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 4:43 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 112248
TORMHX
NCC049-103-133-112330-
/O.NEW.KMHX.TO.W.0025.080511T2248Z-080511T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
648 PM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF HAVELOCK...
  SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA...
  NORTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 730 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  MAYSVILLE...OR ABOUT 8 MILES NORTHEAST OF PUMPKIN CENTER...MOVING
  EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  CATFISH LAKE AND GREAT LAKE BY 700 PM EDT...
  CROATAN...RIVERDALE...LONG LAKE AND LITTLE LAKE BY 705 PM EDT...
  NEUSE FOREST...CHERRY POINT AIR STATION AND HAVELOCK BY 710 PM
  EDT...
  CHERRY BRANCH BY 715 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR EASTERN NORTH CAROLINA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3479 7729 3495 7736 3498 7732 3508 7695
      3501 7697 3498 7692 3495 7685 3495 7680
      3493 7677 3497 7669 3493 7666
TIME...MOT...LOC 2248Z 255DEG 44KT 3489 7724

$$
1 follow-up statement
000 
WWUS52 KMHX 112304
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
701 PM EDT SUN MAY 11 2008

NCC049-103-133-112330-
/O.CON.KMHX.TO.W.0025.000000T0000Z-080511T2330Z/
JONES NC-CRAVEN NC-ONSLOW NC-
701 PM EDT SUN MAY 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHEASTERN ONSLOW...SOUTHEASTERN CRAVEN AND SOUTHEASTERN JONES
COUNTIES...

AT 658 PM EDT...THE PUBLIC REPORTED A TORMADO ON THE GROUND ON THE 
SOUTHEAST SIDE OF MAYSVILLE. THE TORNADO WAS MOVING EAST AT 45 MPH.  

THE TORNADO WILL BE NEAR...
  THE CHERRY POINT AIR STATION AND HAVELOCK BY 720 PM EDT...
  CHERRY BRANCH BY 725 PM EDT...
  
THIS IS A DANGEROUS STORM. THE SAFEST PLACE TO BE DURING A TORNADO 
IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY 
FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST 
FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A 
CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY 
AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR EASTERN NORTH CAROLINA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3479 7729 3495 7736 3498 7732 3508 7695
      3501 7697 3498 7692 3495 7685 3495 7680
      3493 7677 3497 7669 3493 7666
TIME...MOT...LOC 2301Z 255DEG 44KT 3493 7705

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at May 11, 3:22 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 11, 3:22 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
322 PM EDT SUN MAY 11 2008

.SYNOPSIS...
LOW PRESSURE AND ASSOCIATED COLD FRONT WILL PUSH THROUGH
THE AREA TONIGHT. THE LOW WILL DEEPEN AS IT MOVES SLOWLY
OFF THE MID ATLANTIC COAST MONDAY. HIGH PRESSURE BUILDS
IN FROM THE WEST TUESDAY THEN SLIDES OFFSHORE ON WEDNESDAY.
A COLD FRONT WILL APPROACH FROM THE WEST THURSDAY AND
LINGER OVER THE REGION FRIDAY BEFORE SLOWLY MOVING OFFSHORE
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE THREAT FOR SEVERE WEATHER WILL CONT INTO THIS EVE AS MAIN
SHORT/SFC COLD FRONT PUSH TWD MID ATLC COAST. THE MAIN ASSOCD
CONVECTIVE LINE NOW MOVING THRU WEST CENTRAL NC AND WILL SWEEP
ENE AFFECTING EASTERN NC BTWN ABOUT 6 PM AND MIDNITE. WATCH HAS
ALREADY BE ISSUED FOR CNTRL NC AND EXPECT WILL BE EXTENDED
FARTHER EAST SOMETIME LATER THIS AFTN.

SOME BREAKS IN THE CLOUDS BECOMING EVIDENT INLAND AND EXPECT MORE
CLEARING WILL OCCUR AS WEDGE ERODES. INCREASED INSTABILITY WILL
COMBINE WITH MODERATE WIND SHEAR PROFILES TO CONT THE THREAT FOR
SUPERCELL DEVELOPMENT EVEN AFTR DYTM HEAT LOSS...BUT SHUD SEE A
GRADUAL WEAKENING OF STORMS LATE IN THE EVE AND THEY MOVE INTO
MORE STABLE ENVIRONMENT NEARER THE COAST.

BECOMG BREEZY WITH PARTIAL CLEARING AFTR COLD FRONT PASSAGE LATER
TNGT. MIXED BNDRY LAYER WILL OFFSET THE LOW LVL CAA WITH LOWS
MAINLY 55-60 EXPECTED.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
UPR LOW CROSSING THE CNRTL APPALACHIANS TNGT WILL TRACK ESE TO OFF
THE VA COAST MON. WRAPARND MOISTURE AND VORT LOBE ROTATING ARND
THE UPR LOW COMBINED WITH SUNNY BREAKS/SFC HEATING MAY SET OFF A
FEW AFTN SHWRS. BEST PCPN CHCS WILL BE OVR NE AREAS...CLOSER TO
THE UPR COLD POOL. OTHERWISE A MOCLDY/WINDY/COOL DAY FOR MOST
WITH HIGHS STRUGGLING TO REACH 70F.

THREAT OF A FEW CSTL SHWRS CONT MON EVE DUE TO INFLUENCE OF
SLOW MOVING UPR LOW INTO WESTERN ATLC. CLOUDS SHUD TEND TO ERODE
AT NIGHT AND DECOUPLING INLAND WILL RESULT IN COOL OVRNGT LOWS
GENERALLY M-U40S INLAND/L50S COAST.

NICER CONDS ON TAP FOR TUE AS SFC HIGH PRES/HIGH AMP RIDGE BUILD
EAST. SUNSHINE WILL HELP BOOST TEMPS U60/L70S WHICH IS STILL ABT
8-10 DEGS BLO NORM FOR MID-MAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
BENIGN MIDWEEK CONDS WITH HIGH PRES/UPR RDG TRANSITING THE FCST
AREA. A POTENTIALLY WET PERIOD SETS UP LATE IN THE WEEK POSSIBLY
CARRYING INTO NEXT WEEKEND AS A COLD FRONT MAY STALL OVR THE
REGION PER GFS. ECMWF HAS A MORE PROGRESSIVE SOLN BUT FAVORED
SLOWER SOLN IN THE HIGH AMPLITUDE PATN SUGGS EXTENDED RAIN CHCS
FOR MUCH OF THE LATER FCST PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
COMPLICATED FCST WITH FIRST BATCH OF SHOWERS MOVING
OFFSHORE...WITH SECOND WAVE DEVELOPING TO THE WEST. MORNING
OVERRUNNING WITH OVC CLOUDS STARTING TO BREAK UP WITH MID LVL DRY
AIR ADV. THE BREAK WILL SET THE STAGE FOR MORE CONVECTIVE AND
POSSIBLY SEVERE STORMS LATER THIS EVENING. CONDITIONS AT THE
TERMINALS SHOULD LIFT FROM MVFR TO VFR WITH -RA BECOMING VCTS. THE
FRONT SHOULD CLEAR OUT THE CONVECTION...BUT A FEW SHOWERS MAINLY
ALONG THE COAST. WINDS SHOULD REMAIN UP WHICH WILL KEEP IFR
CONDITIONS FROM DEVELOPING OVER THE SATURATED GROUND.

GUSTY W-NW WINDS CONTINUE MON WITH A CHANCE OF SHOWERS IN WRAP
AROUND MOISTURE AS THE LOW SLOWLY MOVES AWAY FROM THE REGION.

&&

.MARINE...
WINDS CONVECTION OVER THE COASTAL WATERS WILL CONTINUE TO PUSH
EAST...MEANWHILE A SFC LOW WILL STRENGTHEN INLAND. THIS FEATURE
WILL TIGHTEN THE PRES GRAD AND MIX DOWN SOME STRONGER WINDS ALOFT
TNT. WINDS WILL LIKELY REMAIN SUSTAINED AROUND 20 TO 25
KT...HIGHER S. FOR MON THE LOW WILL MOVE OFFSHORE AND
STRENGTHEN...TIGHTENING THE PRES GRAD EVEN MORE. THE STRONG LOW
LVL JET ASSOCIATED WITH THE SYSTEM WILL HAVE NEAR 50KT WINDS JUST
OFF THE DECK...AND SOUNDINGS SUGGEST A FAIR AMOUNT OF THAT WILL BE
ABLE TO MIX DOWN. A WIND ADV WILL BE POSTED FOR THE OBX WHERE
WINDS WILL LIKELY BE SUSTAINED AROUND 25 TO 30 MPH WITH GUSTS TO
35 MPH EARLY MON...THEN INCREASE TO 30 TO 40 MPH MON NT. WINDS
INLAND WILL LIKELY BE AROUND 20 MPH SUSTAINED WITH GUSTS AROUND 30
OR 35 MPH...OR JUST UNDER WIND ADV CRITERIA. THE NW PROJECTION OF
THE STRONGER WINDS ON THE OBX WILL LIMIT THE AMOUNT OF COASTAL
FLOODING CONCERNS AS FETCH IS LIMITED. COULD SEE SOME MINOR WATER
LVL RISES NEAR MANTEO AND SOME HIGH SURF CONDITIONS ON THE OCEAN
SIDE.

AS THE LOW SLOWLY MOVES N TUE...THE PRES GRAD WILL START TO RELAX
AND WINDS WILL COME DOWN. SEAS HOWEVER WILL REMAIN UP FOR SOME
TIME MAINLY IN THE N AS BACKSWELL FROM THE EXITING LOW CONTINUE
THROUGH MID TO LATE WEEK. THE GFS SHOWS A SFC LOW MOVING OFFSHORE
NC/VA AREA ON THU...BUT IT IS THE STRONGEST SOLUTION AND OUTLIER
COMPARED TO UKMET/ECMWF SO WILL FOLLOW HPC (ECMWF) FCST BRINGING
THE FEATURE IN FRI AND MUCH WEAKER. THEREFORE DO NOT HAVE SCA
WINDS AFT CONDITIONS SUBSIDE LATE TUE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 4 PM MONDAY TO 6 AM EDT TUESDAY FOR NCZ103-
     104.
MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR AMZ130-135-150-152-154-
     156-158.

&&

SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...BTC/JS
AVIATION...SJ
MARINE...SJ
Hazardous weather outlook, May 11, 5:38 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
538 AM EDT SUN MAY 11 2008

NCZ029-044>047-079>081-090>094-120945-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
538 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A
WARM FRONT LIFTS NORTH INTO THE REGION. LARGE HAIL...DAMAGING
WINDS...VERY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE.
THE THUNDERSTORMS WILL END DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NCZ103-104-120945-
OUTER BANKS DARE-OUTER BANKS HYDE-
538 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A
WARM FRONT LIFTS NORTH INTO THE REGION. LARGE HAIL...DAMAGING
WINDS...VERY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE.
THE THUNDERSTORMS WILL END LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG LOW PRESSURE NORTHEAST OF THE REGION WILL PRODUCE GUSTY
NORTH TO NORTHWEST WINDS OVER THE AREA LATER MONDAY AND MONDAY
NIGHT. WIND ADVISORIES MAY BE NEEDED ALONG THE COAST. MINOR COASTAL
FLOODING WILL ALSO BE POSSIBLE OVER THE OUTER BANKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NCZ095-098-120945-
CARTERET-ONSLOW-
538 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A
WARM FRONT LIFTS NORTH INTO THE REGION. LARGE HAIL...DAMAGING
WINDS...VERY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE.
THE THUNDERSTORMS WILL END DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, May 11, 6:27 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
627 PM EDT SUN MAY 11 2008

NCZ029-112330-
MARTIN-
627 PM EDT SUN MAY 11 2008

...STRONG THUNDERSTORMS WILL AFFECT MARTIN COUNTY UNTIL 730 PM EDT...

AT 627 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM NORTHWESTERN
BERTIE COUNTY TO EAST CENTRAL EDGECOMBE COUNTY...OR FROM 5 MILES
SOUTHEAST OF RICH SQUARE TO 8 MILES NORTHEAST OF TARBORO...MOVING
EAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GOLD POINT AT
635 PM EDT...HAMILTON AT 640 PM EDT..

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON
AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN
EXCESSIVE AMOUNT OF DEADLY LIGHTNING. TELEPHONE LINES AND METAL PIPES
CONDUCT ELECTRICITY. YOU CAN BE INJURED OR KILLED IF LIGHTNING
STRIKES NEARBY. UNPLUG APPLIANCES NOT NECESSARY FOR OBTAINING WEATHER
INFORMATION. DO NOT TAKE A BATH OR SHOWER. GET OUT OF INDOOR POOLS.
AVOID USING THE TELEPHONE OR ANY ELECTRICAL APPLIANCE DURING A
THUNDERSTORM UNLESS IN AN EMERGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

11
Special weather statement, May 11, 6:44 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
644 PM EDT SUN MAY 11 2008

NCZ029-044-112345-
MARTIN-PITT-
644 PM EDT SUN MAY 11 2008

...STRONG THUNDERSTORMS WILL AFFECT PITT AND MARTIN COUNTIES UNTIL
745 PM EDT...

AT 644 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM WILLIAMSTON TO
26 MILES SOUTHWEST OF WILLIAMSTON...OR FROM WILLIAMSTON TO 9 MILES
NORTHWEST OF GREENVILLE...MOVING EAST AT 45 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR WILLIAMSTON AT 655 PM EDT..

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:47 PM EDTWind AdvisoryMHX19 hr
May 11, 5:37 PM EDTSevere Thunderstorm WarningMHXDuplin38 min
May 11, 5:56 PM EDTSpecial Marine WarningMHX64 min
May 11, 6:01 PM EDTSevere Thunderstorm WarningMHXJones, Onslow44 min
May 11, 6:11 PM EDTTornado WarningMHXDuplin, Jones, Onslow34 min
May 11, 6:17 PM EDTSevere Thunderstorm WarningMHXJones, Onslow43 min
May 11, 6:54 PM EDTSevere Thunderstorm WarningMHXCraven36 min
May 11, 7:04 PM EDTSevere Thunderstorm WarningMHXMartin26 min
May 11, 7:22 PM EDTSpecial Marine WarningMHX53 min
May 11, 7:27 PM EDTSevere Thunderstorm WarningMHXOnslow48 min
May 11, 7:31 PM EDTTornado WarningMHXCarteret, Craven, Pamlico44 min
May 11, 7:31 PM EDTTornado WarningMHXCraven, Jones, Onslow44 min
May 11, 7:36 PM EDTTornado WarningMHXOnslow39 min
May 11, 7:43 PM EDTSevere Thunderstorm WarningMHXMartin, Washington32 min
May 11, 7:55 PM EDTSevere Thunderstorm WarningMHXCarteret35 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.